Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 9, 2020, 3:55 AM CST for Cameron County, Willacy County, Texas. It took effect at Jan 9, 2020, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2020, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 9, 2020, 11:00 AM CST
- Expired
- Jan 9, 2020, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681 WWUS74 KBRO 090955 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 355 AM CST Thu Jan 9 2020 TXZ254>257-092200- /O.NEW.KBRO.WI.Y.0001.200109T1700Z-200109T2200Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 355 AM CST Thu Jan 9 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 11 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be sure to secure light weight objects such as lawn furniture, trash cans, and outdoor holiday decorations. Additionally, motorists of high profile vehicles are urged to drive with care, especially if driving on east to west highways, highway flyovers, bridges, and causeways. && $$ LF
1 follow-up statement
261 WWUS74 KBRO 092216 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 416 PM CST Thu Jan 9 2020 TXZ254>257-101015- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-200109T2200Z/ /O.NEW.KBRO.WI.Y.0002.200110T1500Z-200111T0200Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 416 PM CST Thu Jan 9 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 9 AM to 8 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs will be blown down and a few power outages will result. * ADDITIONAL DETAILS...Minor structural damage, such as metal siding, will be likely due to these high winds. Unsecured lightweight items, including remaining holiday decorations, will blow away. PRECAUTIONARY/PREPAREDNESS ACTIONS... High profile or light weight vehicles will be difficult to drive...especially on bridges or overpasses and in cross winds. Secure loose items. && $$ TXZ250-251-253-351-353-101015- /O.NEW.KBRO.WI.Y.0002.200110T1500Z-200111T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 416 PM CST Thu Jan 9 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Brooks, Inland Kenedy, Southern Hidalgo, Coastal Kenedy and Northern Hidalgo Counties. * WHEN...From 9 AM to 8 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Minor structural damage, such as metal siding, may be possible due to these high winds. Unsecured lightweight items, including remaining holiday decorations, could blow away. PRECAUTIONARY/PREPAREDNESS ACTIONS... High profile or light weight vehicles will be difficult to drive...especially on bridges or overpasses and in cross winds. Secure loose items. && $$ Brady
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:07 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Jan 8, 11:07 PM CST, 4 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1107 PM CST Wed Jan 8 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION....Latest KBRO doppler radar shows a band or two of light precipitation moving across the eastern counties of Deep South Texas but should move north and east of the aerodromes by the 06Z hour. Expect generally VFR conditions through the period but a brief MVFR ceiling couldn't be completely ruled out towards sunrise. Moderate southeasterly winds trend overnight before winds pick up on Thursday to breezy levels with gusts around 30 knots. Winds return to more moderate levels into Thursday night. Brady/62 && .PREV DISCUSSION... /issued 542 PM CST Wed Jan 8 2020/ DISCUSSION... Have elected to add light rain showers into the forecast through tonight due to the current conditions and radar presentation to the south, primarily will concentrate across the lower to mid valley and the central portions of the northern ranchlands. Additionally, we have also raised the wind speeds and peak wind gust potential from Friday into Friday evening, as the latest model guidance continues to indicate a very strong 925 mb low- level jet of around 50 to 55 knots overhead on Friday across the region. Wind gusts of 45 to 50 mph are expected with a few higher wind gusts possible. Winds could be strong enough for possible minor structural wind damage, tree damage and isolated to scattered power outages. Brady/62 PREV DISCUSSION... /issued 453 PM CST Wed Jan 8 2020/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...KBRO Doppler radar shows a band of light rain moving onshore. This precipitation is likely to affect the aerodromes through the next few hours, especially MFE. Moderate winds are expected tonight with windy conditions in place tomorrow. VFR is anticipated to prevail through the next 24 hours. PREV DISCUSSION... /issued 338 PM CST Wed Jan 8 2020/ SHORT TERM (Tonight through Thursday Night):Low pressure will be deepening along the Rockies Front Range into the Southern Plains and combining with strong high pressure expanding over the Mid-Atlantic and East Coast. This results in a strengthening pressure gradient over the Western Gulf and South Texas the next 36+ hours. Models are all on board with increasing the southerly flow with breezy to windy conditions developing Thursday. NAM is the strongest with surface winds and shows a narrow band of wind advisory conditions over the Lower Valley with other models remaining below the advisory thresholds. Confidence is not high enough for wind advisory tomorrow so will hold off of any issuance at this time. Along with increasing south wind comes warmer temperatures, especially overnight, and increasing humidity/clouds. Thursday's highs should break 80 degrees in most locations west of the coast while lows will have a difficult time dipping below 60-65 Tonight and 64-70 Thursday night with overnight winds and a increase in clouds at the base of the surface inversion at 4 to 6K feet. Rain chances remain slim to none inland with slight chances over the Gulf waters with deepest moisture offshore and a remaining dry layer residing between 850-500mb. LONG TERM (Friday through Wednesday): A very robust 500mb trough will begin to move over western Texas by Friday morning. Surface and boundary layer winds ahead of the trough axis are expected to dramatically increase early Friday morning. Latest forecast model runs show a very strong low-level jet developing, with 925mb south/south-southeast winds between 40-55 knots between 12z Friday and 00z Saturday across much of the CWA. As a result, some of these wind speeds will mix down to the surface during the daytime on Friday, generating very blustery conditions. A Wind Advisory looks likely for a majority, if not all of, Deep South Texas. The strongest winds are expected in and across the coastal counties, but winds will be strong across all of Southern Texas. Models are suggesting surface sustained wind speeds between 25 and 30 knots (30 to 35 mph) starting mid-morning through the afternoon, with gusts in excess of 45 knots (~50 mph) possible at times in some locations. The aforementioned trough will drag a relatively modest cold front through the region Friday night, into early Saturday morning. Although a moist and unstable atmosphere will be in place across Deep South Texas, a strong elevated mix layer will prevent severe storms from occurring. However, elevated showers and thunderstorms will be possible along the cold front Friday night, into Saturday morning. Once the cold front pushes through, rain chances will diminish, as a dry and stable atmosphere advects in. Winds will shift out of the north/northwest and become very breezy behind the front, especially along the coast. A potential Wind Advisory may be needed again for a few hours Saturday morning, into the afternoon, specifically for coastal counties. At this time, confidence is low and will be monitored over the next couple of days. Dry air will quickly filter in behind the cold front. Relative humidity values are expected to drop into the teens for western portions of Deep South Texas by the afternoon hours on Saturday. Although 20ft winds will be decreasing through the day, there will be a few hours, late morning to early afternoon Saturday, where wildfire concerns will be elevated. Will pinpoint finer deals in later updates. High pressure settles in over South Texas briefly Saturday, before it quickly transitions northeast late Saturday night, shifting winds back out of the southeast by Sunday morning. Benign and tranquil conditions are expected through the middle part of next week, with a gradual warming trend. MARINE (Tonight through Thursday Night): The pressure gradient across the Western Gulf and the Lower Texas coastal waters will be on the upswing the next 36 hours as low pressure steadily deepens over the Southern Plains combining with Eastern GoM ridging. Winds over the outer coastal waters will feel the affects first with winds reaching SCA levels later this evening with the near shore and Laguna waters seeing stronger winds Thursday with SCAs likely. Seas look to be a little slow to respond tonight but with a steady sustained fetch seas will have no problem reaching at least 7 feet Thursday. (Friday through Sunday Night): The increasing PGF associated with the cold front from Thurs Night through Sat will maintain the threat of strong SCA conditions for both the Bay and Gulf waters into the weekend. The gradient will then start weakening Sun/Sun Night as the surface ridging moves over the SE U.S. Some gusts up to Gale Force may be possible Fri along the lower TX coastline due to the strengthening pressure gradient. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...Small Craft Advisory until 10 AM CST Thursday for GMZ170-175. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jan 8, 3:15 PM CST, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 315 PM CST Wed Jan 8 2020 TXZ248>257-351-353-092200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 315 PM CST Wed Jan 8 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is likely at the local beaches Thursday through Sunday. A Wind Advisory is possible for portions or all of Deep South Texas and the Rio Grande Valley Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-092200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 315 PM CST Wed Jan 8 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters from 20 to 60 nautical miles offshore from 10 PM CST tonight until 10 AM CST Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional Small Craft Advisories are possible along the Lower Texas Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:33 PM CST | Gale Warning | BRO | 47 hr | |
| Jan 9, 4:16 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.